| Catalog Number |
75446550 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/26/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the patient underwent minimally invasive transforaminal lumbar interbody fusion.Post-op, the screw head and th read was found separated and broken.The product came in contact with patient.No fragments of the broken part remains in the patient.Patient complications were unknown.
Additional Manufacturer Narrative
Image review: pre-revision and post revision x-rays for thoraco lumbar stabilization construct provided.In two of the provided images, there appears to be broken screw at the inferior level of a construct around a burst fracture.Each of the screws is connected probably 2 degree to osteoporosis.The construct was revised to a corpectomy graft at the fracture level.Hardware failure was likely 2 degree to failure of fusion given osteoporosis.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: a visual review confirmed the implant is fractured between ~9 threads from the base of the bone screw head.Microscopic examination of the adjacent surface around the possible area of crack propagation did not identify material surface defect that could contribute to crack propagation.Fracture surface is damaged, likely due to repeated, the cyclic impact of the upper and lower portions of the bone screw, post-fracture.Undamaged areas of fracture surface revealed gently convex striations through the cross-section of the bone screw, consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.